[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.197.114. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 1985

Ascites, Gastrointestinal Bleeding, and Leg Nodules

Author Affiliations

UCLA School of Medicine

Arch Dermatol. 1985;121(5):673-674. doi:10.1001/archderm.1985.01660050125031
Abstract

REPORT OF A CASE  A 55-year-old man was admitted with progressive ascites and hematemesis. He had consumed 168 to 224 g of alcohol a day for more than 20 years. The patient had first been noted to have ascites three months prior to admission, when bilateral inguinal and abdominal hernia repairs were performed; therapy with furosemide was initiated at that time. Three weeks prior to admission, he noted increasing abdominal girth, pedal edema, chills, and flulike symptoms. Two weeks prior to admission, he developed bilateral nontender erythematous nodules on his lower extremities. Spironolactone was added as a second diuretic.On admission, physical examination revealed normal vital signs, anicteric sclerae, bilateral 3+ pitting pedal edema to the midcalves, an abdominal fluid wave, guaiac-positive stools, and multiple nontender erythematous nodules on the lower extremities (Figs 1 and 2). The liver and spleen were not enlarged.Laboratory studies disclosed the following values: white

First Page Preview View Large
First page PDF preview
First page PDF preview
×